Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 253, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Sep 5, 2025, 12:40 AM CDT for Finney County, Lane County, Scott County, Kansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2025, 12:40 AM CDT (05:40 UTC)
- Expired
- Sep 5, 2025, 1:30 AM CDT
- In force
- 50 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 2.0 in
- Wind
- 70.0 mph
Counties Finney County, KS, Lane County, KS, Scott County, KS
The radar
The Dodge City radar (KDDC), 80 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1013 J/kg
- Mixed-layer CIN
- -361 J/kg
- Mixed-layer LCL
- 1628 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
469
WUUS53 KDDC 050540
SVRDDC
KSC055-101-171-050630-
/O.NEW.KDDC.SV.W.0253.250905T0540Z-250905T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
1240 AM CDT Fri Sep 5 2025
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Northeastern Finney County in southwestern Kansas...
Southeastern Scott County in west central Kansas...
Southern Lane County in west central Kansas...
* Until 130 AM CDT.
* At 1239 AM CDT, a severe thunderstorm was located 9 miles southwest
of Amy, moving east at 20 mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* This severe thunderstorm will remain over mainly rural areas of
northeastern Finney, southeastern Scott and southern Lane Counties.
This warning replaces and extends the previous warning issued for
Scott and Lane Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3830 10075 3844 10069 3840 10026 3809 10036
TIME...MOT...LOC 0539Z 285DEG 15KT 3834 10067
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
RBURG1 follow-up statement
107
WWUS53 KDDC 050559
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
1259 AM CDT Fri Sep 5 2025
KSC171-050608-
/O.CAN.KDDC.SV.W.0253.000000T0000Z-250905T0630Z/
Scott KS-
1259 AM CDT Fri Sep 5 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCOTT COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 3826 10067 3843 10059 3840 10026 3809 10036
TIME...MOT...LOC 0558Z 285DEG 15KT 3832 10057
$$
KSC055-101-050630-
/O.CON.KDDC.SV.W.0253.000000T0000Z-250905T0630Z/
Finney KS-Lane KS-
1259 AM CDT Fri Sep 5 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHEASTERN FINNEY AND SOUTHERN LANE COUNTIES...
At 1258 AM CDT, a severe thunderstorm was located 9 miles south of
Amy, moving east at 15 mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
This severe thunderstorm will remain over mainly rural areas of
northeastern Finney and southern Lane Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3826 10067 3843 10059 3840 10026 3809 10036
TIME...MOT...LOC 0558Z 285DEG 15KT 3832 10057
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
RBURGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 12:06 AM CDT, 34 minutes earlier. Its key messages:
- Widespread rain will occur late tonight into Friday.
- With widespread cloud cover, high temperatures will struggle to reach 60 Friday.
- With clearing skies and light winds, expect lows in the 40s Saturday morning.
- Strong to severe t-storms are possible Monday.
Area forecast discussion, Sep 5, 12:06 AM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1206 AM CDT Fri Sep 5 2025 .KEY MESSAGES... - Widespread rain will occur late tonight into Friday. - With widespread cloud cover, high temperatures will struggle to reach 60 Friday. - With clearing skies and light winds, expect lows in the 40s Saturday morning. - Strong to severe t-storms are possible Monday. && .DISCUSSION... Issued at 324 PM CDT Thu Sep 4 2025 A strong cold front will pass across western Kansas tonight, with winds shifting to the north at 20-30 mph. Winds will gradually drop off Friday as the pressure gradient relaxes. In the wake of the front, mid level convergence in the presence of abundant moisture will lead to widespread rain, which will taper off from north to south in the afternoon. The Grand Ensemble shows 30-90% chances of at least .5" of rain, with the highest probabilities (70-80%) about 30 miles either side of a line from Dodge City to Pratt. The EPS probabilities are higher than the Grand Ensemble and the GEFS's are lower. The smaller amounts will be along I-70, across west central Kansas from Scott City to Syracuse and near Elkhart. Some thunder is possible through 6 am; and then more of a steady rain is expected thereafter. Expect afternoon temperatures in the mid to upper 50s, except perhaps some 60s along I-70 where partial sun may develop by late afternoon. With clearing skies and light winds, radiational cooling will allow temperatures to fall into the 40s Saturday morning. The record low for Dodge City is 42, which will probably not be broken. The dewpoint temperature will be a limiting factor on how cool it gets given a shallow moisture layer that will persist near the ground due to past and recent rains and unusually green vegetation for this time of year. A warming trend will commence over the weekend given a return to south winds and surface troughing in the lee of the Rockies. Eventually the dewpoints will climb well into the 60s by Monday given the continued southerly low level flow. A weak shortwave trough is advertised to approach the plains in northwest flow by Monday afternoon. With reasonably cool temperatures at 500mb and 50-60 kt winds at 200mb, along with moderate potential instability, severe storms with large hail are a small possibility. && .AVIATION /06Z TAFS THROUGH 06Z SATURDAY/... Issued at 1205 AM CDT Fri Sep 5 2025 Isolated to widely scattered thunderstorms will continue to develop across portions of southwest Kansas overnight, drifting slowly eastward and potentially affecting the vicinity of all TAF sites with periods of MVFR cigs and MVFR/IFR vsbys through daybreak. Low level stratus is then expected to develop along and behind a cold front pushing southward through western Kansas early this morning, resulting in potential MVFR cigs developing in vicinity of KLBL, KDDC, and possibly KGCK generally after 10-12Z. Meanwhile, additional showers/thunderstorms are expected throughout the day, furthering the potential for brief periods of MVFR/IFR vsbys. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...JJohnson AVIATION...JJohnson
Hazardous weather outlook, Sep 4, 5:33 AM CDT, 19 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 533 AM CDT Thu Sep 4 2025 KSZ030-031-043>046-061>066-074>081-084>090-051045- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 533 AM CDT Thu Sep 4 2025 /433 AM MDT Thu Sep 4 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Areas of dense fog will reduce visibility to one-quarter mile or less across portions of west central Kansas and extreme southwest Kansas through mid-morning before dissipating. A Dense Fog Advisory has been issued. Showers and a few thunderstorms will be possible across portions of central Kansas and southwest Kansas tonight. However, severe weather is not expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Sep 4, 11:27 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1127 PM CDT Thu Sep 4 2025
KSZ078-088-050500-
Clark KS-Ford KS-
1127 PM CDT Thu Sep 4 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FORD AND
NORTHEASTERN CLARK COUNTIES THROUGH MIDNIGHT CDT...
At 1126 PM CDT, Doppler radar was tracking a strong thunderstorm very
near Bloom, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Bloom around 1130 PM CDT.
Kingsdown around 1140 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3730 9982 3758 10000 3759 9957 3729 9957
TIME...MOT...LOC 0426Z 279DEG 14KT 3749 9990
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
RBURGSpecial weather statement, Sep 4, 11:52 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1152 PM CDT Thu Sep 4 2025
KSZ043-050530-
Scott KS-
1152 PM CDT Thu Sep 4 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SCOTT COUNTY
THROUGH 1230 AM CDT...
At 1152 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shallow Water, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Grigston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3834 10093 3844 10097 3850 10069 3828 10069
TIME...MOT...LOC 0452Z 262DEG 16KT 3840 10088
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
RBURGThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 11:27 PM CDT | Special Weather Statement | DDC | Clark | 33 min |
| Sep 4, 11:52 PM CDT | Special Weather Statement | DDC | Scott | 38 min |
| Sep 4, 11:56 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 49 min |
| Sep 5, 1:21 AM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 17 min |
| Sep 5, 1:27 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Hodgeman, Lane, Ness | 33 min |
| Sep 5, 4:13 AM CDT | Special Weather Statement | DDC | Finney | 32 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.